ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Adaptive mean queue size and its rate of change: queue management with random dropping

Karmeshu, Karmeshu and Patel, Sanjeev and Bhatnagar, Shalabh (2017) Adaptive mean queue size and its rate of change: queue management with random dropping. In: Telecommunication Systems, 65 (2). pp. 281-295. ISSN 1018-4864

tel_sys_65-2_281-295_2017 .pdf - Published Version

Download (4MB) | Preview
Official URL: https://doi.org/10.1007/s11235-016-0229-4


The random early detection active queue management (AQM) scheme uses the average queue size to calculate the dropping probability in terms of minimum and maximum thresholds. The effect of heavy load enhances the frequency of crossing the maximum threshold value resulting in frequent dropping of the packets. An adaptive queue management with random dropping algorithm is proposed which incorporates information not just about the average queue size but also the rate of change of the same. Introducing an adaptively changing threshold level that falls in between lower and upper thresholds, our algorithm demonstrates that these additional features significantly improve the system performance in terms of throughput, average queue size, utilization and queuing delay in relation to the existing AQM algorithms.

Item Type: Journal Article
Publication: Telecommunication Systems
Publisher: Springer New York LLC
Additional Information: The copyright of this article belongs to the Springer New York LLC
Keywords: Active queue management (AQM); AQMRD; Queuing delay; Rate of change of average queue size; Throughput; Traffic control
Department/Centre: Division of Electrical Sciences > Computer Science & Automation
Date Deposited: 26 May 2022 09:10
Last Modified: 26 May 2022 09:10
URI: https://eprints.iisc.ac.in/id/eprint/72699

Actions (login required)

View Item View Item